MAUDE Adverse Event Report: CORCYM S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING

CORCYM S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING
Model Number AF-830
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451); Insufficient Information (4580)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed on this event through the device tracking department.Based on the information reported on the patient implant form, an annuloflex mitral annuloplasty ring af-830 was implanted on (b)(6) 2016.The device was replaced with carbomedics standard mechanical heart valve m7-031 on (b)(6) 2021 (after > 5 years).The manufacturer has not received any allegation of a device malfunction nor of serious injury from the site regarding this event.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was not returned to the manufacturer at the time of explant (unknown disposition), no further investigation is possible at this time.The manufacturer attempted to request additional information, but none was received to date.Based on the information available, it is not possible to draw a definitive conclusion to the reported event.However, from the document review performed, no manufacturing deficiencies were identified.Given that the patient was not implanted with another annuloplasty ring, but a full mitral valve replacement was performed instead, it is possible that the root cause of the explant could be traced to a degeneration of the native mitral valve leaflet (patient-related).Ultimately, because no further information was provided to date, a definitive root cause cannot be established at this time.Should any further information be provided in the future, an update to this reporting activity will be provided.
 
Event or Problem Description
The manufacturer was informed on this event through the device tracking department.Based on the information reported on the patient implant form, an annuloflex mitral annuloplasty ring af-830 was implanted on (b)(6) 2016.The device was replaced with carbomedics standard mechanical heart valve m7-031 on (b)(6) 2021 (after > 5 years).The manufacturer has not received any allegation of a device malfunction nor of serious injury from the site regarding this event.Based on the information reported in the operational report provided, the re-do procedure was performed due to mitral valve regurgitation.The preoperative diagnoses indicated congestive heart failure, severe mitral regurgitation, end-stage renal disease.The patient's clinical history included a previous mitral valve repair and tricuspid valve repair.A redo median sternotomy was performed.In the operative findings, it was identified that the mitral valve was found to be involved in severe myxomatous degeneration with fleshy valve leaflets and elongated chordae.These findings were confirmed in the surgical pathology analysis conducted on the patient's mitral valve samples.The gross and microscopic investigation confirmed a myxomatous and fibrinoid degeneration of the patient's mitral valve.The patient tolerated the procedure well and was taken to the intensive care unit in stable conditions.No procedural complications occurred.
 
Additional Manufacturer Narrative
Based on the information available, there is not enough evidence to suspect a device malfunction that could have caused or contributed to the reported event.As reported, the operative findings and the pathology examination showed myxomatous and fibrinoid degeneration of the patient's mitral valve and elongated chordae, leading to a full mitral valve replacement.Thus, the root cause of the reported event can be reasonably attributed to the patient's specific conditions.Furthermore, from the document review performed, no manufacturing deficiencies were identified.

Brand Name
ANNULOFLEX MITRAL ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
francescsa crovato
5005 north fraser way
burnaby, bc 
MDR Report Key14017411
Report Number3005687633-2022-00115
Device Sequence Number4609989
Product Code KRH
UDI-Device Identifier08022057013620
UDI-Public(01)08022057013620(240)AF-830(17)190804
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K023185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2019
Device Model NumberAF-830
Device Catalogue NumberAF-830
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale